Hypergroups of compact type

Frank Filbir, Rupert Lasser, Ryszard Szwarc

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We consider commutative hypergroups with translation operators which are compact on L2 resp. L1. It will be shown that such hypergroups are necessarily discrete and that in the case of compact translations on L1 the support of the Plancherel measure coincides with the set of all characters and the hypergroup must be symmetric. Furthermore we will show that a certain type of Reiter's condition is fulfilled.

Original languageEnglish
Pages (from-to)205-214
Number of pages10
JournalJournal of Computational and Applied Mathematics
Issue number1-2 SPEC. ISS.
StatePublished - 1 Jun 2005
Externally publishedYes


  • Approximate identities
  • Compact type hypergroups
  • Orthogonal polynomials


Dive into the research topics of 'Hypergroups of compact type'. Together they form a unique fingerprint.

Cite this